MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pleural Effusion (2010); Pneumonia (2011); Pneumothorax (2012)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the literature titled "safety and risk factors for bleeding complications of radial probe endobronchial ultrasound-guided transbronchial biopsy." this study aimed to evaluate the diagnostic performance and complication rate of radial ebus-guided transbronchial biopsy (tbb) and investigate risk factors associated with procedure-related bleeding events.Of 133 patients (median age, 69 years; men 57.1%) included, 41 were outpatients (30.8%).The median procedure time was 22min (iqr, 15¿31min).The diagnostic accuracy, sensitivity, and specificity for malignancy were 76.1%, 71.1%, and 100%, respectively.When the 26 patients who did not undergo tbb were included, the diagnostic accuracy for malignancy was 67.2%.¿type of adverse events/number of patients¿ event1: bleeding (grade 2 or higher) (n=21).Of 21 patients (15.8%) with procedure-related bleeding events, 18 had delphi grade 2 bleeding events, and only 3 had delphi grade 3 bleeding events.Epinephrine was used in 19 patients, and a balloon blocker was used in one of them for bleeding control.Event2: pneumonia (n=5).No treatment information was provided.Event3: pneumothorax (n=3).Two of the three patients required percutaneous catheter placements.The other patient required no intervention.Event4: complicated pleural effusion (n=2).No treatment information was provided.
 
Additional Manufacturer Narrative
The representative model chosen for the biopsy forceps is fb-231d.The event date was reported as the publication date of the literature.This report is related to (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
The following, additional information was received from the facility.It is unknown, if an olympus device cause or contribute to the adverse event described in the article or if an olympus device malfunction, during any procedure described in the article.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and to provide additional information received (b5).The device history record was unable to be reviewed for this device, since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely, that the reported event is an accident or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20456568
Report Number9614641-2024-01986
Device Sequence Number8856084
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-231D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE BRONCHOVIDEOSCOPE BF-260; GUIDE SHEATH K-201
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown